Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Movicol adult

(14 Posts)
clio51 Tue 25-Mar-14 21:58:42

Hi

Just taken first movicol sachet tonight, and about half an hour later or so I've got a headache!!!

As anybody taken this and had the same experience???
If so what did you do? Did it settle down?

I don't fancy having a bad head every time I take the thing

I wouldn't think it is related..random coincidence is more likely as there isn't anything in it that should cause a headache.

I have taken Movicol on and off for years , and my DS1 (now 16 ) is on it permanently and neither of us have had any side effects.

It is a good med for constipation once you get the doseage right for you ... persevere! smile

SadFreak Wed 26-Mar-14 00:22:18

I would be very surprised if it's the movicol tbh.
I take 2 to 4 sachets daily an have done for a few years with no sude effects at all.
What makes you think it's the movicol?

Have you drank enough?
Hope you feel better soon and the movicol has the desired effect.

clio51 Wed 26-Mar-14 15:24:42

Hi

I connected to movicol because it says on SE list headaches.
So thanks for the other advice, glad to hear it works!

And another today, didn't get headache after this time so must of been me wound up! As well as bunged up lol!! Taking another about 9pm tonight.

If nothing happened by Tomoz I'm on 4 sachets, not impressed with the taste and even put fresh orange in it.

Thanks

summertimeandthelivingiseasy Thu 27-Mar-14 12:18:44

Keep persevering - it took three days of 3 sachets last time I needed it and I wasn't that bunged!

As mentioned elsethread, it may be worth investing in a packet of glycerin suppositories to break down the hard stuff at the other end, and help things along.

It does taste a bit like lemon scented soap, but I quite like it confused grin

Footle Thu 27-Mar-14 15:35:47

I take the plain unflavoured kind. It's salty and takes a bit of getting used to, but it's not disgusting like the citrus or chocolate varieties. The most important thing is to drink lots of water - it works by drawing water into the gut to make the BM softer, so if you don't drink, it won't work properly. No headaches here, just great relief that this stuff exists. Someone did post about it giving people dementia , I think it was. I'd be demented if I didn't take it.

summertimeandthelivingiseasy Thu 27-Mar-14 15:51:00

I often feel a bit thirsty after taking it.

I find that if the constipation is hormonal, it is at a time when I need to drink more to avoid a headache. Or I will get hard, dry stools and a migraine. Taking the movicol might make you thirsty just enough to tip over into the headache. The answer to both problems is to keep drinking.

SadFreak Thu 27-Mar-14 22:14:58

really footle???? Dementia? shock
No hope for me. Tjis stuff has given me my life back. I poo regularly for the first time in my life on this stuff. I take 2 to 4 sachets every day. Without it I just don't go and up impacted.

Weighing up severe constipation v dementia! !!!confused

EmNetta Thu 27-Mar-14 22:29:03

It's not nice-tasting, although I always add fruit juice to the dose, and Co-op or Tropicana Pineapple seems to disguise it best. Using a straw to drink it helps too, but do keep up water intake, as above.

Footle Fri 28-Mar-14 06:38:18

I have asked Dr and pharmacist about the salt content , and both said that the salt doesn't hang around in your body but is excreted. I don't know how this is true but hope it is.
The dementia claim was to do with the ingredient called Macrogol I think.

clio51 Fri 28-Mar-14 12:55:48

Well still havnt been, only managed 3 yesterday and loads of water but that's just keeps me seeing all the time so today is 4 sachets!

Do you think you could put two sachets in 250ml to lessen the amount per day ie 4 sachets in 2 glasses??

The Dr said this was very strong med ! So whys it not working on me
I just want to have the urge oh I need the loo but nothing like that at all is happening!

summertimeandthelivingiseasy Fri 28-Mar-14 13:51:42

You will have hard faeces in your intestines from the backlog. The movicol is working from the top end. Try the glycerin suppository to break it down from the bottom end!

Gynae gave prescribed me two after op - said that there is sometimes a hard plug slowing passage. It didn't work for me - I just have a very slow transit. It was interesting though smile I have found them useful since, especially when there is no urge.

clio51 Tue 01-Apr-14 19:40:41

Well not had movicol for two days!!!!

Got upto 4, it was Saturday before I went to the loo. It wasn't very just liquid, which I excepted just very very soft(sorry)
But since Monday I've been having the weirdest shaped poo ever, very small like shrimp shape every time I sit on the loo it comes from me. No liquid just these shaped poo and the feeling I need the toilet. It seems to settle after tea.

So I havnt taken anymore? As I'm thinking what's all this about!!!

Sorry about description but necessary , any ideas ??

summertimeandthelivingiseasy Tue 01-Apr-14 20:26:34

That happened when I first used it. I had intended to go to one sachet a day once it got going.

I usually just go on to kiwi fruit with other high fibre stuff once it has been sorted.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now